Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 14, 2009, 5:10 AM CST. It took effect at Feb 14, 2009, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 5:10 AM CST (11:10 UTC)
- In effect from
- Feb 14, 2009, 9:00 AM CST
- Expired
- Feb 14, 2009, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 141110 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 AM CST SAT FEB 14 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 8 AM UNTIL 7 PM MST FOR WINDY CONDITIONS...LOW HUMIDITY AND VERY HIGH FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS... .LOW RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ALONG WITH VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY. WINDS WILL BEGIN TO DECREASE THIS EVENING... HOWEVER RELATIVE HUMIDITIES WILL CONTINUE TO REMAIN LOW. NMZ115-141215- /O.CAN.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 410 AM MST SAT FEB 14 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. DRY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO TODAY...HOWEVER 20 FOOT WINDS SPEEDS ARE NOT EXPECTED TO EXCEED 20 MPH FOR MORE THAN 3 HOURS TODAY. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ NMZ114-TXZ258-142200- /O.UPG.KMAF.FW.A.0006.090214T1800Z-090215T0200Z/ /O.NEW.KMAF.FW.W.0006.090214T1500Z-090215T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 410 AM MST SAT FEB 14 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE ARE EXPECTED THIS MORNING INTO THE EARLY EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS TODAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KMAF 141959 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CST SAT FEB 14 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST FOR WINDY CONDITIONS...LOW HUMIDITY AND VERY HIGH FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS... .LOW RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ALONG WITH WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. WIND SPEEDS WILL GRADUALLY DECREASE THIS EVENING...HOWEVER RELATIVE HUMIDITIES WILL CONTINUE TO REMAIN LOW. NMZ114-TXZ258-150200- /O.CON.KMAF.FW.W.0006.000000T0000Z-090215T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1259 PM MST SAT FEB 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR PROMOTING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS TODAY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 4:19 AM CST, 51 minutes earlier.
Area forecast discussion, Feb 14, 4:19 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CST SAT FEB 14 2009
.DISCUSSION...
QUICK 09Z MESOANALYSIS REVEALING COLD FRONT THAT PUSHED THROUGH THE
REGION EARLIER THIS EVENING CONTINUES TO SLOWLY PUSH WESTWARD AND
NOW RESIDES ALONG A ROW...GDP...6R6 LINE. BEHIND THE FRONT...COOL
NORTHEASTERLY COLD AIR ADVECTION CONTINUING TO INUNDATE THE
REGION...WITH WINDS IN THE 5 TO 10 KNOT RANGE. SUSTAINED WINDS
HAVE PREVENTED A TOTAL DROP-OFF IN TEMPS DESPITE MOSTLY CLEAR
SKIES ACROSS THE NORTHEASTERN ZONES. TO THE SOUTH...ENHANCED
REGION OF UPPER CI SPILLING ACROSS THE BIG BEND AREA IN ASSOCIATION
WITH A PRONOUNCED SUBTROPICAL JET STREAK. AFOREMENTIONED FRONTAL
BOUNDARY WILL HAVE A SIGNIFICANT IMPACT OF EXPECTED HIGH TEMPS
TODAY...WITH EASTERN ZONES REMAINING RATHER COOL WHILE LOCATIONS
WEST OF THE PECOS RIVER VALLEY WARM APPRECIABLY THANKS IN PART TO
A DECENT H85 THERMAL RIDGE AND WESTERLY DOWNSLOPE FLOW. HAD TO
MAKE SOME ADJUSTMENTS TO INHERITED HIGHS AS FRONTAL BOUNDARY WILL
LIKELY RESIDE A LITTLE FURTHER WEST THAN EARLIER FORECAST MODEL RUNS
INDICATED. FORECASTED H85 TEMPS ACROSS KMAF REALLY ONLY SUPPORT
UPPER 50S TO NEAR 60...WITH WRF/GFS BUFR SOUNDINGS SUGGESTING A
CAPPED MIXED LAYER WHICH SHOULD PREVENT WARMER AIR ALOFT FROM
MIXING TO THE SURFACE. THUS FEEL BEST TO DROP TEMPS A COUPLE
DEGREES ACROSS MUCH OF THE PERMIAN BASIN IN CLOSE COLLABORATION
WITH ADJACENT WFOS...ALTHOUGH CONFIDENCE REMAINS MINIMAL AT BEST
AS FRONTAL PLACEMENT WILL MEAN EVERYTHING. ASIDE FROM
TEMPS...REGION WILL ALSO BE IMPACTED BY A MIGRATING SHORTWAVE
TROUGH EXITING THE FOUR CORNERS INTO THE CENTRAL HIGH PLAINS.
ASSOCIATED H70 FLOW EXPECTED IN INCREASE AS A MID-LEVEL SPEED MAX
ROTATES ALONG THE UNDERBELLY OF THE TROUGH. IN PREVIOUS
FORECASTS...WAS SLIGHTLY CONCERNED WITH HIGH WIND POTENTIAL ACROSS
THE GUADALUPE/S...HOWEVER WITH MAIN VORT LOBE REMAINING AS FAR
NORTH ACROSS SOUTHERN CO AND WITH THE EXPECTED SURFACE PRESSURE
GRADIENT REMAINING RELATIVELY WEAK...FEEL HIGH WIND POTENTIAL WILL
NOT BE MET.
FRONTAL BOUNDARY WILL MOVE LITTLE OVERNIGHT WITH WESTERLY TO
NORTHWESTERLY DOWNSLOPE FLOW EXPECTED ACROSS MUCH OF THE AREA. THUS
FEEL SOME COMPRESSIONAL WARMING POTENTIAL EXISTS AND HAVE FALLOWED A
WARMER MAV/FWC BLEND. BY SUN...WEAK UPPER-LEVEL RIDGING WILL BEGIN
BUILDING OVER THE AREA...WITH ASSOCIATED SURFACE HIGH MIGRATING
EAST FROM THE CANADIAN PRAIRIE PROVINCES INTO THE UPPER MISS VLY.
SURFACE RIDGE AXIS WILL EXTEND SOUTHWESTWARD...PUSHING THE STALLED
FRONT TO OUR SOUTH AND ALLOWING COOL NORTHEASTERLY FLOW TO SETTLE
INTO THE REGION. COOL TEMPS EXPECTED AREA WIDE ON SUNDAY...MORE IN
ACCORDANCE WITH SEASONAL NORMS. RETURN FLOW EXPECTED TO BECOME
ESTABLISHED SUNDAY NIGHT AS SURFACE HIGH PRESSURE SLIDES EAST.
ISENTROPIC UPGLIDE ALONG THE 290-295 THETA SURFACES SUGGEST
POTENTIAL FOR LOW CLOUDS ACROSS MUCH OF THE REGION ON MONDAY AND
THUS HAVE STAYED AT OR JUST BELOW GUIDANCE...ESPECIALLY ACROSS THE
EAST. UPPER PACIFIC WAVE EXPECTED TO MOVE FROM THE CENTRAL ROCKIES
INTO THE CENTRAL PLAINS ON TUE...SENDING A PACIFIC FRONT/DRYLINE
AND ANY AVAILABLE MOISTURE EAST. STRONG WESTERLY DOWNSLOPE FLOW
LIKELY AREA WIDE AND THUS A NOTICEABLE WARMING TREND WILL BE ON TAPS
FOR THE AREA ALONG WITH POTENTIAL HIGH WIND AND ELEVATED FIRE
WEATHER CONDITIONS. SECONDARY FRONTAL BOUNDARY POSSIBLE TUE
NIGHT...WITH CONTINUED STRONG WINDS ON WED. ANOTHER SERIES OF
FRONTS INDICATED TOWARDS THE CONCLUSION OF THE WEEK SUGGESTING
BELOW/NEAR NORMAL TEMPS THROUGH THE END OF THE FORECAST PERIOD.
.FIRE WEATHER...
ANOTHER NIGHT OF POOR RH RECOVERY IS IN PROGRESS ACROSS THE
MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WITH CURRENT
RH/S MAINLY BELOW 35%. FARTHER EAST INTO THE PLAINS...A COLD FRONT
WAS LOCATED ROUGHLY ALONG THE PECOS RIVER. BEHIND THIS FRONT...
COOLER TEMPERATURES WILL BRING GOOD RH RECOVER THIS MORNING.
THE MAIN ARE OF CONCERN FOR TODAY WILL BE THE GUADALUPE MOUNTAINS AS
THIS REGION WILL LIKELY STAND THE BEST CHANCE OF SEEING 20 FOOT
WINDS ABOVE 20 MPH FOR MORE THAN 3 HOURS. MINIMUM RH/S SHOULD HAVE
NO PROBLEM DROPPING BELOW 15% FOR MORE THAN 3 HOURS. WE HAVE OPTED
TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. WE WILL
START THE WARNING A FEW HOURS EARLY AS THE HIGHER ELEVATIONS WILL
LIKELY SEE WESTERLY WINDS ABOVE 20 MPH THIS MORNING.
THE FIRE WEATHER WATCH HAS BEEN CANCELED FOR THE PLAINS OF
SOUTHEASTERN NEW MEXICO. WHILE RH/S WILL DROP BELOW 15% THIS
AFTERNOON...WIND SPEEDS WILL LIKELY NOT REACH 20 MPH SUSTAINED FOR
MORE THAN 3 HOURS TODAY. AREAS WEST OF A ROSWELL TO CARLSBAD LINE
WILL NEED TO BE MONITORED CAREFULLY LATE THIS AFTERNOON AS THIS AREA
WILL BE FIRST TO SEE DRY...WESTERLY WINDS.
THE NEXT DAY FOR INCREASED FIRE WEATHER CONCERNS MAY COME ON TUESDAY
AS ANOTHER STORM SYSTEM MOVES NORTH OF THE REGION BRINGING AN
INCREASE IN WESTERLY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 53 35 60 41 / 0 0 0 0
CARLSBAD NM 68 32 61 37 / 0 0 0 0
DRYDEN TX 68 41 67 45 / 0 0 0 0
FORT STOCKTON TX 70 40 66 43 / 0 0 0 0
GUADALUPE PASS TX 60 35 56 40 / 0 0 0 0
HOBBS NM 64 33 59 35 / 0 0 0 0
MARFA TX 68 30 62 33 / 0 0 0 0
MIDLAND INTL AIRPORT TX 58 33 61 38 / 0 0 0 0
ODESSA TX 61 35 62 40 / 0 0 0 0
WINK TX 69 35 66 41 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32/06Hazardous weather outlook, Feb 14, 3:51 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 AM CST SAT FEB 14 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 351 AM CST SAT FEB 14 2009 /251 AM MST SAT FEB 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING THIS MORNING AND CONTINUING INTO THE EARLY EVENING. A RED FLAG WARNING IS IN EFFECT AS WEATHER CONDITIONS ALONG WITH VERY DRY FUELS WILL FAVOR RAPID GROWTH AND SPREAD OF ANY FIRE STARTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY AND WINDY CONDITIONS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON TUESDAY. THIS COMBINATION OF DRY AIR...WINDY CONDITIONS AND DRY FUELS WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.